MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952828350
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A 3.50x28mm promus premier¿ drug-eluting stent was selected for use to treat a lesion.However, upon unpacking, the middle part of the stent appeared buckled.The device was never used inside the patient.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: fg promus premier us mr 3.50x28mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent identified stent damage.Proximal and central struts were damaged; struts were lifted, stretched and pulled in distal direction.The undamaged distal section of the crimped stent od (outer diameter) was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple kinks along its length.A visual and tactile examination of the shaft polymer extrusion revealed a mid-shaft kink on the proximal side of the port exchange site.A visual and microscopic examination of the tip revealed no issues.No other issues were identified during analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7059771
Report Number2134265-2017-11623
Device Sequence Number16619766
Product Code NIQ
UDI-Device Identifier08714729844921
UDI-Public08714729844921
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Model NumberH7493952828350
Device Catalogue Number39528-2835
Device Lot Number0019198700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1